MAUDE Adverse Event Report: LAKE REGION MEDICAL CIRCULO; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL CIRCULO; WIRE, GUIDE, CATHETER
Model Number DAIBW-001
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the follow up report.The initial reporter's name was not provided; therefore, sections of part e remain blank.The sections left blank or unknown on this form could not be completed due to missing information.Additional information has been requested.
 
Event or Problem Description
Navitor implanted successfully with circulo wire and system removed from body.Scrub tech attempted to remove wire from flexnav system and it got stuck.Entire system was outside of the body.Md did not make comment or seem to notice.Final patient outcome: no adverse patient effect.08jul2025: additional info received from the distributor: question: was a pre-bav performed? if so, was the same wire for both the pre-bav and the valve implant procedure? answer: yes, and yes.Question: did the procedure involved pacing? if so, was the same wire used for pacing and the valve implant procedure? answer: yes.No separate pacing wire.Question: was there any guidewire manipulation required during the valve implant? (ex: rotating the delivery system to troubleshoot a stuck retainer tab.Potential torque to the delivery system or the wire may have the opportunity to damage the wire.) answer: yes.Question: did the patient remain hemodynamically stable throughout the procedure? answer: yes.Question: was there a clinically significant delay? if so, please detail the patient effect sustained due to the delay.Answer: no.Question: what was the size of the navitor valve? answer: 27mm.Question: what steps were taken to troubleshoot the stuck guidewire? (ex: removing the ds and the wire together, cutting the wire, forcing the wire free, etc.) answer: entire system was removed prior to realizing wire was stuck.Scrub tech was unable to remove wire from system outside the body.
 
Event or Problem Description
Additional information: question: can you please confirm was a catheter advanced into the treatment area over the circulotm guidewire prior to withdrawing the wire.Answer: the catheter was advanced over the circulo wire into the treatment area.The wire was manipulated without issue in the treatment area.The catheter was removed from treatment area without issue with wire still in the heart.Entire system was removed together from body without issue.On the table, after valve was deployed, the wire was unable to be pulled through flexnav system and got stuck.Was not able to be pushed through the system either at this point.Question: can you please confirm was the circulotm guidewire pulled back completely into the catheter? answer: in the body no it was not.On the table it was pulled back into the catheter and this is when it got stuck.Question: can you please confirm was the circulotm guidewire withdrawn from the catheter.Answer: the catheter was removed from treatment area without issue with wire still in the heart.Entire system was removed together from body without issue.On the table, after valve was deployed, the wire was unable to be pulled through flexnav system and got stuck.Was not able to be pushed or pulled through the system at this point.Question: was there any attempt by the md or other end user(s) to remove the delivery system upon release of the valve without the circulo wire? answer: circulo wire was used as a rail to deliver flexnav into the treatment area and then also to deploy the valve and to remove flexnav and circulo system entirely out of the body.Question: in reading the event description and supplemental information, it appears the end user pulled back the ciruclo guidewire into the flexnav delivery system to remove the wire and treatment device instead of removing the treatment device (delivery system) first and then advancing a catheter over the circulo wire to remove it from the patient.Is this an accurate assessment? answer: that is correct.Flexnav and circulo came out together all at once.No additional sheath was used.Question: was there any resistance noted during the initial placement of the circulo guidewire within the patient, during the procedure, or at any time prior to the resistance noted with the delivery system and the guidewire once outside the patient? answer: no question: was balloon aortic valvuloplasty (bav) completed successfully without issue? answer: yes question: was the bav catheter inserted and removed successfully over the circulo wire? answer: yes.Question: what does the end user believe caused the entrapment between the wire and flexnav? answer: pulling the wire back.
 
Additional Manufacturer Narrative
This medwatch report is an update to the previous report to include the additional event information in sections b5, report the results of the product evaluation in section h11, update d8, e4, and update codes in h6 (a, b, c, and d).As received, the specimen consisted of one-1 each pkg-tavi gw xs us 275-035; returned cut into 4 separate segments by the distributor in their efforts to separate the circulo¿ device from the flexnav delivery system, and double-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Examination of the images provided by the distributor before separation from the delivery system presented the wire entrapped within the flex nav delivery system.The portion of the circulo¿ guidewire that is visible presented bends of varying severity throughout the wire.The specimen as received presented kink and bend damage of varying severity on the coil and core wire segments.An undetermined amount of material was not received with the returned specimen, including the distal joint.The proximal joint appears to be correct and intact by visual examination and by non-destructive testing.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As noted in the device instructions for use (dfu) warnings: 2.Carefully read all instructions prior to use.Observe all warnings and precautions.Failure to do so may result in complications.5.Do not torque this guidewire.11.Never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.12.The guidewire should only be introduced into or withdrawn from the heart through a catheter already positioned in the ventricle.13.The curve of the circulo¿ guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.As noted in the device instructions for use (dfu) procedure: 10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the circulo¿ guidewire prior to withdrawing the wire.B.The circulo¿ guidewire is pulled back completely into the catheter.C.The circulo¿ guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or clinical factors have contributed to the event as reported.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Should additional information be received, a follow up medwatch report will be submitted.

Brand Name
CIRCULO
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key22468558
Report Number2126666-2025-00037
Device Sequence Number18139092
Product Code DQX
UDI-Device Identifier00816349012662
UDI-Public(01)00816349012662(17)260628(10)9943390
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model NumberDAIBW-001
Device Catalogue NumberCIRCULO-XS
Device Lot Number9943390
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale